MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH MAST ROLLER PUMP 85; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH MAST ROLLER PUMP 85; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-88-60
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information were not provided.The serial number and udi are pending.They will be provied in follow up report if available.The mfg date is pending.It will be provied in follow up report if available livanova deutschland manufactures the s5 mast roller pump.The incident occurred in japan.A new electronic and power pack and pump has been requested.Investigation is ongoing.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that, before starting cardiopulmonary bypass, the mast roller pump 85 lost power, then recovered naturally, and then again the power went down.By replacing the tubing from the defective pump to another pump, medical team was able to start cardiopulmonary bypass without any problems and without any impact on the patient.
 
Additional Manufacturer Narrative
D.4.Sn of the involved pump was provided and it has been inserted in present report together with udi.H.4.Sn of the involved pump was provided and it has been inserted in present report together with manufacturing date.H.11.A field service representative was dispatched to the facility to investigate the device.The pump was inspected internally and in operation on-site, and no abnormalities were found, so it was determined to be normal and only the e/p pack was replaced (as well as ups and dcdc module) with a replacement unit.No other component have been replaced yet.E/p pack was inspected it at the livanova warehouse and no fault confirmed.The electrostatic discharge test was performed 10 times at 1 second intervals, with a contact discharge of +6000v and an air discharge of +8000v.The e/p pack connectors and the pump control panel knobs were tested to determine where static electricity may be generated and where it may be affected by signals on the can and could have caused the reported issue.As a result, the pumps were working normally, therefore it was excluded as root cause.Serial read out (real time device parameters and setting recording file) of the pumps were not collected.It remains unknown: time required to the pumps to restart.If any potential equalization cable was in use at customer site.If customer restarted flow from the knobs remains unknown.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Despite several requests, no information regarding potential equalization cable and duration of reboots was provided.A device service history review has been performed and identified that the pumps were manufactured in 2019 and no other similar event has been reported, neither concerning trend has been identified.Based on all the gathered information, the most likely root cause of the reported event may be related to temporary electrical failure of the pumps due to false contact/bad connection to the ep pack, resolved during technician inspection or/and external interference from high frequency devices.It is strongly recommended to check the operating theater and the ambient of the operating theater for emissions of high frequency emitting devices and to always have connected the potential equalization cable to earth (see ifu, chapter 2.2.6, cp_ifu_5811-0000).Our equipment meets all the requirements of the standard iec 60601-1-2:2014 for the electromagnetic disturbances.Therefore, we can exclude that our devices are responsible for the issues occurring in the field.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
MAST ROLLER PUMP 85
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key19423623
Report Number9611109-2024-00236
Device Sequence Number18226560
Product Code DTQ
UDI-Device Identifier04033817900481
UDI-Public(01)04033817900481(11)190813
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K103762
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-88-60
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer10/11/2024
12/29/2024
Initial Report FDA Received Date05/30/2024
Supplement Report FDA Received Date11/08/2024
01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown